Oak Park teen dies in fentanyl-laced overdose

A student at Oak Park High School is dead after the North Kansas City School District says sophomore Ethan Everley, took a pill laced with fentanyl. “You have a better chance of surviving Russian roulette than you do taking one of these pills,” said Sara Boyd, with the Clay County Sherriff’s Office. . Especially, drugs laced with the deadly drug fentanyl.”We’re seeing more and more marijuana laced with fentanyl, heroin laced with fentanyl. It’s getting into all the illicit drugs,” Boyd said. The North Kansas City school district says Everley didn’ t know the pill was laced. “This kinda started last year, that people would get these pills and they wouldn’t know the lethal amount of fentanyl in them. But what we’re seeing now is that they know, and they’re risking it anyway,” Boyd said .The sheriff’s office says the primary age of people overdosing is 15 to 25 years old, and that many young people find their dealers on social media and communicate with them on apps like Snapchat.”Our drug guys will tell you, they want to go to the dealer who sold the bad pill because that means they got the strong stuff,” Boyd said. Their message to parents: check your child’s phone for any drug activity and educate them about the dangers of drug use. The district says support staff will be at Oak Park to speak with students about Ethan’s sudden death. It will be April 25 at Vineyard Church off 169 and 435.

A student at Oak Park High School is dead after the North Kansas City School District says sophomore Ethan Everley, took a pill laced with fentanyl.

The district says Everley took the pill outside of school on Thursday evening and died sometime Tuesday afternoon.

“You have a better chance of surviving Russian roulette than you do taking one of these pills,” said Sara Boyd, with the Clay County Sherriff’s Office.

The sheriff’s office says they’ve seen a major increase in drug overdoses in the last two years.

Especially, drugs laced with the deadly drug fentanyl.

“We’re seeing more and more marijuana laced with fentanyl, heroin laced with fentanyl. It’s getting into all the illicit drugs,” Boyd said.

The North Kansas City school district says Everley didn’t know the pill was laced.

“This kinda started last year, that people would get these pills and they wouldn’t know the lethal amount of fentanyl in them. But what we’re seeing now is that they know, and they’re risking it anyway,” Boyd said .

The sheriff’s office says the primary age of people overdosing is 15 to 25 years old, and that many young people find their dealers on social media and communicate with them on apps like Snapchat.

“Our drug guys will tell you, they want to go to the dealer who sold the bad pill because that means they got the strong stuff,” Boyd said.

Their message to parents: check your child’s phone for any drug activity and educate them about the dangers of drug use.

The district says support staff will be at Oak Park to speak with students about Ethan’s sudden death.

The Clay County sheriff will hold a drug education summit next month so people can learn about the dangers of counterfeit pills and fentanyl.

It will be April 25 at Vineyard Church off 169 and 435.

.

Leave a Comment